Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2018, 3:13 PM CDT for Brown County, Marinette County, Oconto County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 1, 2018, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, WI, Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WUUS53 KGRB 012013
SVRGRB
WIC009-075-083-012100-
/O.NEW.KGRB.SV.W.0026.180701T2013Z-180701T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
313 PM CDT SUN JUL 1 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Brown County in northeastern Wisconsin...
Southern Marinette County in northeastern Wisconsin...
Southern Oconto County in northeastern Wisconsin...
* Until 400 PM CDT.
* At 312 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Gillett to near Bay Shore
Park, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Green Bay, Marinette, Bay Shore Park, Menominee, Oconto, Egg
Harbor, Suamico, Little Suamico, Peshtigo and Abrams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4483 8755 4472 8772 4450 8791 4477 8820
4514 8769 4510 8761 4514 8761 4512 8754
4506 8752 4494 8759 4490 8777 4471 8792
4463 8793 4468 8780 4487 8764 4493 8745
4507 8736 4512 8737 4508 8726
TIME...MOT...LOC 2012Z 221DEG 52KT 4483 8811 4461 8784
HAIL...0.75IN
WIND...60MPH
$$
MPC2 follow-up statements
786
WWUS53 KGRB 012031
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
331 PM CDT SUN JUL 1 2018
WIC009-012040-
/O.CAN.KGRB.SV.W.0026.000000T0000Z-180701T2100Z/
Brown WI-
331 PM CDT SUN JUL 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4494 8759 4493 8771 4491 8777 4479 8786
4489 8804 4514 8769 4511 8766 4510 8759
4511 8761 4514 8761 4512 8754 4506 8752
TIME...MOT...LOC 2030Z 227DEG 41KT 4498 8790 4475 8763
$$
WIC075-083-012100-
/O.CON.KGRB.SV.W.0026.000000T0000Z-180701T2100Z/
Marinette WI-Oconto WI-
331 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN MARINETTE AND CENTRAL OCONTO COUNTIES...
At 330 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Oconto to 11 miles northeast of Bay
Shore Park, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marinette, Menominee, Oconto, Peshtigo, Cullen and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4494 8759 4493 8771 4491 8777 4479 8786
4489 8804 4514 8769 4511 8766 4510 8759
4511 8761 4514 8761 4512 8754 4506 8752
TIME...MOT...LOC 2030Z 227DEG 41KT 4498 8790 4475 8763
HAIL...0.75IN
WIND...60MPH
$$
KLB338
WWUS53 KGRB 012043
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
343 PM CDT SUN JUL 1 2018
WIC075-083-012100-
/O.CON.KGRB.SV.W.0026.000000T0000Z-180701T2100Z/
Marinette WI-Oconto WI-
343 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN MARINETTE AND OCONTO COUNTIES...
At 343 PM CDT, a severe thunderstorm was located near Marinette,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marinette, Menominee, Oconto, Peshtigo, Cullen and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4494 8759 4493 8771 4491 8777 4488 8780
4495 8795 4514 8769 4511 8766 4510 8759
4511 8761 4514 8761 4512 8754 4506 8752
TIME...MOT...LOC 2043Z 227DEG 50KT 4503 8761
HAIL...0.75IN
WIND...60MPH
$$
KLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 1, 2:50 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 250 PM CDT Sun Jul 1 2018 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 245 PM CDT Sun Jul 1 2018 Scattered thunderstorms ending this evening, otherwise very warm and rather humid weather will continue through most of the week. Turning cooler and less humid next weekend. A seasonably strong band of westerlies will remain across the northern CONUS and southern Canada during the period. Deamplification is occurring now, but reamplification and retrogression of the main features is expected during the early to middle part of the week. That will allow the upper flow across the forecast area to tilt northwesterly by next weekend. Some relief from the heat and humidity is expected the next couple days, though temperatures will stay above normal and dew points will likely remain in the 60s across much of the area. Another couple days of hot and humid weather will follow (including for Independence Day) before readings drop to seasonable levels for the end of the week and next weekend. Precipitation amounts will depend on convection, and probably be quite variable across the area. && .SHORT TERM...Tonight and Monday Issued at 245 PM CDT Sun Jul 1 2018 Scattered thunderstorms continued to develop across the area early this afternoon. The initial storms that formed mid-day developed quickly, and exhibited considerable low-level rotation. More recently, storms have been slower to intensify and shown less tendency to develop rotation. Low-level shear is strongest north and west of Green Bay, while the highest CAPES are across the southern part of the forecast area. Large scale forcing for ascent may still increase some during the next couple hours, so a threat for severe weather will persist in the east for at least a couple more hours. Will wait just a bit longer to make sure the storms currently developing near AUW do not intensify significantly before dropping the watch across the west. .LONG TERM...Monday Night Through Sunday Issued at 245 PM CDT Sun Jul 1 2018 Return flow will spread across the area on Independence day, then a cool front trailing southward from a cyclone tracking well to the north across Canada will drop into the area on Thursday. Some convection is likely during these periods, but upper heights are very high and really don't drop until the new upper trough begins to amplify over eastern North America late in the period. So storms will probably be scattered. Overall, the standard extended forecast initialization grids based on a broad blend of guidance products seemed to adequately, so few adjustments were necessary. && .AVIATION...for 12Z TAF Issuance Issued at 605 AM CDT Sun Jul 1 2018 The main aviation concern late this afternoon will be thunderstorms and gusty surface winds. some MVFR ceilings are possible overnight, especially across the north/northwest part of the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Monday for WIZ022-040-050. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Skowronski AVIATION.......Skowronski
Hazardous weather outlook, Jul 1, 10:18 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1018 AM CDT Sun Jul 1 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1018 AM CDT Sun Jul 1 2018 ...SEVERE THUNDERSTORMS WITH TORNADOES, DAMAGING WINDS, AND LARGE HAIL POSSIBLE THIS AFTERNOON... This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop in western Wisconsin mid-day, and move northeast across the area this afternoon. Some of the storms are likely to be severe and produce damaging wind gusts and large hail. Tornadoes are also possible with the storms. The greatest potential for severe storms will be east of a line from Wisconsin Rapids to Wausau to Iron Mountain, Michigan, and will occur between noon and 800 pm. Gusty south winds will produce large waves on Lake Michigan, which will lead to an increased risk of strong currents and hazardous swimming conditions at Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms late Monday afternoon and Monday night across far north-central Wisconsin. Severe weather is not expected with these storms. The next chance for thunderstorms arrives Wednesday into Thursday. The potential for severe weather with these storms is uncertain this far in advance. Hot and humid weather is forecast to return Wednesday and Thursday with heat indices approaching 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely to be needed this afternoon. LMZ521-522-541>543-021100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1018 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms may pose a significant hazard to boaters on the bay and lake this afternoon and early this evening. Gusty south winds will also create hazardous conditions for small craft. Patchy dense fog is also possible, mainly on the lake. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms on Wednesday into Thursday. Skowronski
In the hours before
Special weather statement, Jul 1, 2:27 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 PM CDT SUN JUL 1 2018
WIZ022-012015-
Door WI-
227 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOOR COUNTY UNTIL 315
PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Marinette, moving northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Egg Harbor around 245 PM CDT.
Ephraim and Chambers Island around 255 PM CDT.
Other locations impacted by this storm include Washington Island,
Fish Creek, Peninsula State Park, Ellison Bay and Sister Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4483 8755 4488 8761 4492 8751 4494 8763
4508 8753 4495 8759 4493 8754 4494 8745
4507 8736 4512 8737 4517 8744 4521 8742
4525 8734 4522 8721 4533 8710 4534 8701
4541 8698 4542 8694 4540 8684 4540 8685
TIME...MOT...LOC 1925Z 217DEG 48KT 4495 8758
KurimskiLocal storm report, Jul 1, 2:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 8 N IOLA 44.62N 89.11W
07/01/2018 WAUPACA WI LAW ENFORCEMENT
FEW TREES DOWN. TIME ESTIMATED BY RADAR.
&&
GENEBLocal storm report, Jul 1, 2:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST APPLETON 44.26N 88.40W
07/01/2018 M49 MPH OUTAGAMIE WI AWOS
&&
SACLocal storm report, Jul 1, 2:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 2 W APPLETON 44.26N 88.44W
07/01/2018 OUTAGAMIE WI LAW ENFORCEMENT
TREES DOWN.
&&
SACLocal storm report, Jul 1, 2:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG W APPLETON 44.26N 88.40W
07/01/2018 OUTAGAMIE WI AMATEUR RADIO
NEAR HWY 96 AND COUNTY ROAD T. A FEW BRANCHES DOWN. POWER
OUT.
&&
SACLocal storm report, Jul 1, 3:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
07/01/2018 M52 MPH BROWN WI ASOS
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:16 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca, Winnebago | 59 min |
| Jun 30, 8:45 PM CDT | Special Weather Statement | GRB | Florence | 15 min |
| Jun 30, 9:09 PM CDT | Special Weather Statement | GRB | Vilas | 51 min |
| Jul 1, 3:29 AM CDT | Small Craft Advisory | GRB | 22 hr | |
| Jul 1, 3:43 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 21 hr |
| Jul 1, 12:01 PM CDT | Special Weather Statement | GRB | Shawano | 44 min |
| Jul 1, 12:10 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Portage, Shawano, Waupaca | 50 min |
| Jul 1, 12:18 PM CDT | Tornado Warning | GRB | Shawano, Waupaca | 42 min |
| Jul 1, 12:23 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 82 min |
| Jul 1, 12:43 PM CDT | Tornado Warning | GRB | Marinette, Oconto | 47 min |
| Jul 1, 1:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 55 min |
| Jul 1, 1:26 PM CDT | Special Weather Statement | GRB | Brown | 49 min |
| Jul 1, 1:28 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 1, 1:37 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie | 53 min |
| Jul 1, 1:38 PM CDT | Special Weather Statement | GRB | Waushara | 52 min |
| Jul 1, 1:54 PM CDT | Special Weather Statement | GRB | Winnebago | 51 min |
| Jul 1, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 39 min |
| Jul 1, 2:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 1, 2:27 PM CDT | Special Weather Statement | GRB | Door | 48 min |
| Jul 1, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 50 min |
| Jul 1, 2:53 PM CDT | Special Marine Warning | GRB | 106 min | |
| Jul 1, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
| Jul 1, 3:27 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 1, 5:00 PM CDT | Special Marine Warning | GRB | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.